Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 28, 2014, 9:28 PM EDT for Jackson County, West Virginia; Meigs County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 9:28 PM EDT (01:28 UTC)
- Expired
- May 29, 2014, 1:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meigs County, OH, Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WGUS51 KRLX 290128
FFWRLX
OHC105-WVC035-290515-
/O.NEW.KRLX.FF.W.0010.140529T0128Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN WEST VIRGINIA...
SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RACINE...
* UNTIL 115 AM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAVE FALLEN FROM REPETITIVE THUNDERSTORM OVER THE
WARNED AREA.
* ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRODUCE ADDITIONAL
RAINFALL ACCUMULATIONS POSING A THREAT FOR CREEKS AND SMALL
STREAMS TO BECOME OUT OF THEIR BANKS. 911 REPORTED ROUTE
68 IN RAVENSWOOD JACKSON COUNTY IN WEST VIRGINIA IMPASSABLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKULL
RUN...LITTLE SANDY CREEK...COON RUN...AND LAUCKS RUN IN MEIGS
COUNTY IN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A MUD SLIDE WAS REPORTED IN SKULL RUN IN JACKSON COUNTY WEST
VIRGINIA. OTHER CREEKS AND SMALL STREAMS ACROSS THE WARNED AREA
COULD BECOME OUT OF THEIR BANKS THROUGH AT LEAST 115 PM.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3904 8160 3902 8157 3888 8166 3897 8192
3900 8195 3899 8197 3900 8198 3906 8195
3909 8176
$$
082 follow-up statements
674
WGUS51 KRLX 290136 CCA
FFWRLX
OHC105-WVC035-290515-
/O.COR.KRLX.FF.W.0010.140529T0128Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN WEST VIRGINIA...
SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RACINE...
* UNTIL 115 AM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAVE FALLEN FROM REPETITIVE THUNDERSTORM OVER THE
WARNED AREA.
* ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRODUCE ADDITIONAL
RAINFALL ACCUMULATIONS POSING A THREAT FOR CREEKS AND SMALL
STREAMS TO BECOME OUT OF THEIR BANKS. 911 REPORTED ROUTE
68 IN RAVENSWOOD JACKSON COUNTY IN WEST VIRGINIA IMPASSABLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKULL
RUN...LITTLE SANDY CREEK...COON RUN...AND LAUCKS RUN IN MEIGS
COUNTY IN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A MUD SLIDE WAS REPORTED IN SKULL RUN IN JACKSON COUNTY WEST
VIRGINIA. OTHER CREEKS AND SMALL STREAMS ACROSS THE WARNED AREA
COULD BECOME OUT OF THEIR BANKS THROUGH AT LEAST 115 AM.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3904 8160 3902 8157 3888 8166 3897 8192
3900 8195 3899 8197 3900 8198 3906 8195
3909 8176
$$
08856
WGUS71 KRLX 290336
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 PM EDT WED MAY 28 2014
OHC105-WVC035-290341-
/O.CAN.KRLX.FF.W.0010.000000T0000Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEIGS OH-JACKSON WV-
1136 PM EDT WED MAY 28 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MEIGS
COUNTY IN SOUTHEAST OHIO...AND NORTH CENTRAL JACKSON COUNTY IN WEST
VIRGINIA...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. JACKSON COUNTY 911 REPORTS THAT ROUTE 68 IN RAVENSWOOD IS
PASSABLE...AND NO ADDITIONAL FLOODING HAS BEEN REPORTED IN THE
WARNED AREA THIS EVENING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3903 8160 3902 8157 3888 8166 3897 8192
3900 8195 3899 8197 3900 8198 3906 8195
3909 8176
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:26 PM EDT, 2 minutes earlier.
Area forecast discussion, May 28, 9:26 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT WED MAY 28 2014
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS THROUGH
THURSDAY. DRIER AIR FILTERS SOUTH BY LATE FRIDAY. HIGH PRESSURE
FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
930 PM UPDATE...NO MAJOR CHANGES NEEDED.
PREVIOUS DISCUSSION FOLLOWS... A WARM...VERY MOIST AND UNSTABLE
ATMOSPHERE WILL BE IN PLACE WITH WEAK NORTHWEST FLOW ALOFT. A COLD
FRONT TO OUR NORTH WILL SLOWLY DROP SOUTH LATE TONIGHT AND
THURSDAY INTO OUR AREA UNDER THIS WEAK NORTHWEST FLOW ALOFT...AND
INTERACT WITH THIS SUMMER LIKE ATMOSPHERE. THE MODELS ARE IN
REASONABLE AGREEMENT ON THE FRONT WHICH WILL TOUCH OUR NORTHERN
BORDER THIS EVENING...THEN STRUGGLE SOUTHWARD ACROSS THE NORTH
TONIGHT...POSSIBLY DISSIPATING OVER THE CENTRAL AND SOUTHERN WEST
VIRGINIA DURING THURSDAY. IN ANY CASE...REGARDLESS OF WHAT HAPPENS
TO THE FRONT THURSDAY...THE DEEPER MOISTURE WILL CONTINUE
SOUTHWARD WITH MOST OF THE CONVECTION INTO SOUTHEASTERN SECTIONS
BY THURSDAY EVENING AS NORTHWEST FLOW ALOFT BEGINS TO STRENGTHEN.
OUTSIDE OF THE DIURNAL STORMS THIS AFTERNOON AND EVENING...THE
BEST CHANCE OF ORGANIZED STORMS WILL BE AHEAD OF THE FRONT ACROSS
THE NORTH TONIGHT...AND INTO CENTRAL AND SOUTHERN SECTIONS
THURSDAY. WITH HEAVY RAIN POTENTIAL OVER A RELATIVELY LONG PERIOD
OF TIME...THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. QPF
MAY BE HIGHLY VARIABLE AND DEPENDS ON THE EVOLUTION AND PROGRESS
OF THE CONVECTION.
FOR TEMPERATURES...CONTINUE TO GO ON THE HIGH SIDE TONIGHT WITH ALL
THE MOISTURE...AND ACTUALLY LEANING ON THE COOLER SIDE NORTH
THURSDAY WITH ALL THE CLOUDS AND CONVECTION. SEEMS THE BETTER COLD
ADVECTION LAGS BEHIND THE FRONT...AND NOT MUCH OF A FACTOR IN THE
NORTH THURSDAY FOR COOLING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK COLD FRONT WILL BE PUSHING SLOWLY SOUTHEAST THURSDAY
NIGHT...WITH THE BOUNDARY EXPECTED TO BE SOUTH OF OUR AREA BETWEEN
12 TO 15 UTC FRIDAY. AS THIS FEATURE PUSHES SOUTHEAST...EXPECT
PRECIP CHANCES AND ANY HEAVY RAIN THREAT WILL ALSO PUSH SOUTHEAST.
HIGH PRESSURE WILL THEN BUILD IN FRIDAY WITH PRECIP CHANCES COMING
TO AN END REGION-WIDE FRIDAY AFTERNOON. SATURDAY SHOULD BE
DRY...WITH TEMPERATURES REMAINING ABOVE NORMAL.
MET/MAV NUMBERS LOOK REASONABLE AND ARE CLOSE TO PREVIOUS FORECASTED
HIGHS/LOWS...SO WILL GENERALLY BE FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY WENT WITH WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE
WILL SLIDE SOUTHEAST...ALLOWING A FRONT TO APPROACH FROM THE
NORTHWEST. SEVERAL MID-LEVEL FEATURES ARE ALSO FORECAST TO PUSH
EAST ACROSS THE AREA.
AS A RESULT...DRY CONDITIONS SATURDAY NIGHT WILL GIVE WAY TO CHANCES
FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD.
WPC TEMPS LOOK GOOD...BUT MADE SOME MINOR TWEAKS TO MATCH UP BETTER
WITH THE NEIGHBORS.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
00Z THURSDAY THRU 00Z FRIDAY...
A COLD FRONT...SLOWLY SAGGING SOUTH INTO THE AREA...WILL KEEP
ROUNDS OF SHOWERS AND THUNDERSTORMS GOING FOR THE ENTIRE TAF
PERIOD. BULK OF ACTIVITY 00Z-09Z THURSDAY WILL BE ACROSS SOUTHEAST
OHIO AND NORTHERN AND CENTRAL WV...INCLUDING SITES
KPKB...KCKB...KHTS...AND PERHAPS KCRW AND KEKN. FRONT WILL SLOWLY
SAG SOUTH ON THURSDAY...SHIFTING THE BULK OF CONVECTION ACROSS THE
CENTRAL AND SOUTHERN AREAS AFTER 15Z...INCLUDING
KEKEN...KCRW...KHTS...AND KBKW...WITH LESS ACTIVITY ACROSS THE
NORTH.
EXPECT WIDESPREAD MVFR...AND LOCAL IFR/LIFR CONDITIONS IN
SHOWERS/STORMS.
IN ADDITION...ANY CLEARING TONIGHT...WILL CREATE LOCAL MVFR/IFR
FOG...WITH ANY FOG GENERALLY DEVELOPING AFTER 06Z THURSDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM
ALTERNATE SCENARIOS: LOCATION AND DEPTH OF FOG TONIGHT MAY VARY
FROM FORECAST. TIMING OF THUNDERSTORMS AND RESULTANT MVFR OR WORSE
CONDITIONS MAY VARY FROM FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 05/29/14
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY H H H H H H H H H L H H
HTS CONSISTENCY H H H H H H H H L L H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M H H
PKB CONSISTENCY M M M M M H H H H M H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z FRIDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS INTO THURSDAY
EVENING...WITH IFR FOG POSSIBLE AGAIN AFTER 00Z FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ005>008-
013>020-024>040-046-047.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ009>011.
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ083-085>087.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ066-067-
075-076-084.
KY...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...JSH/JMV
NEAR TERM...JMV/SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...SLHazardous weather outlook, May 28, 6:37 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 637 AM EDT WED MAY 28 2014 KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>020-024>040- 046-047-291045- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-WVZ009>011-291045- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 5:25 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT WED MAY 28 2014
WVZ032-040-047-282200-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-
525 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TAYLOR...NORTHERN BARBOUR AND
EXTREME NORTHERN RANDOLPH COUNTIES UNTIL 600 PM EDT...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PHILIPPI...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOATSVILLE AROUND 530 PM...NESTORVILLE AROUND
540 PM...MONTROSE AROUND 550 PM AND KERENS AROUND 600 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3895 7969 3918 8021 3924 8016 3934 8011
3926 7984 3925 7984 3925 7981 3923 7980
3913 7983 3909 7978 3904 7977 3902 7966
12Special weather statement, May 28, 5:44 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED MAY 28 2014
OHZ076-WVZ009>011-282245-
PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
544 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...NORTHERN WOOD...PLEASANTS
AND WASHINGTON COUNTIES UNTIL 645 PM EDT...
AT 537 PM EDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 10 MPH.
THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 16 IN OHIO...AND BETWEEN MILE MARKERS 183 AND 186 IN
WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3960 8084 3955 8079
3941 8077 3934 8082 3934 8089 3939 8093
3934 8096 3935 8103 3930 8133 3948 8182
3948 8171 3952 8170 3959 8149 3963 8145
21Special weather statement, May 28, 6:16 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT WED MAY 28 2014
WVZ010-011-019-020-282245-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
616 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN RITCHIE...TYLER...
CENTRAL DODDRIDGE AND PLEASANTS COUNTIES UNTIL 645 PM EDT...
AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF ST.
MARYS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOUNTAIN AROUND 630 PM...WEST UNION AROUND
640 PM AND SMITHBURG AROUND 650 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3935 8059 3914 8069 3931 8120 3945 8113
3947 8111
12Special weather statement, May 28, 6:47 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT WED MAY 28 2014
OHZ085-WVZ008-282345-
JACKSON WV-MEIGS OH-
647 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA UNTIL
745 PM EDT...
AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOPING OVER THE SAME AREA...OF SOUTHEAST MEIGS COUNTY OHIO...AND
NORTHERN JACKSON COUNTY IN WEST VIRGINIA AT LEAST THROUGH 745 PM.
HEAVY RAINFALL WILL RESULT INTO SUDDEN RISES OF CREEKS AND SMALL
STREAMS...PARTICULARLY LITTLE SANDY CREEK...COON RUN...LITTLE POND
CREEK AND WASHINGTON RUN IN NORTHEAST JACKSON WEST VIRGINIA.
IN MEIGS COUNTY OHIO...MOST OF THE HEAVY RAIN WILL FALL OVER LAUCKS
RUN...FORKED RUN...AND OLD TOWN CREEK.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
147 AND 156 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8153 3898 8153 3896 8155 3892 8150
3895 8191 3897 8192 3907 8192 3907 8168
08Local storm report, May 28, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
903 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MOUNTAIN 39.36N 80.91W
05/28/2014 RITCHIE WV EMERGENCY MNGR
NORTH FORK OUT OF BANKS. RT 74 IMPASSABLE. FLOODING IS
ONGOING AS OF 900PM LOCAL TIME.
&&
EVENT NUMBER RLX1400946
LZLocal storm report, May 28, 9:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 NNW RAVENSWOOD 38.97N 81.78W
05/28/2014 JACKSON WV 911 CALL CENTER
WV68 FLOODED...LIKELY DUE TO BLOCKED CULVERTS.
&&
EVENT NUMBER RLX1400947
LZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:12 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie | 3 hr |
| May 28, 9:31 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Taylor, Tyler | 3 hr |
| May 29, 1:08 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| May 29, 7:20 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Upshur | 55 min |
| May 29, 7:42 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis | 3 hr |
| May 29, 1:22 PM EDT | Flash Flood Warning | RLX | Gallia | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.